Medications that may cause thinning of the endometrium include progestins and drugs which suppress gonadotropin-releasing hormone, such as leuprolide. Tamoxifen, while pro-estrogenic in the endometrium, can none the less cause a particular form of thinning called "cystic endometrial atrophy."
Thinning of the endometrium is a common cause of post-menopausal abnormal uterine bleeding.
N85.8 – Other specified noninflammatory disorders of uterus
12064008 – Hypoplasia of endometrium
- Malignancy (particularly endometrial, leiomyosarcoma, ovarian, pituitary)
- Endometrial hyperplasia / dysplasia
- Uterine leiomyoma (fibroid)
- Endometrial polyp
- Endometriosis / adenomyosis
- Bleeding disorder (eg, von Willebrand disease, hemophilia, platelet disorders)
- Ectopic pregnancy
- Molar pregnancy
- Spontaneous abortion
- Drug-induced abnormal bleeding (hormonal medications, anticoagulants)
- Polycystic ovary syndrome